The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (669 KB) | Metadata | Table of Contents | ZAA summary
Volume 19, Issue 1, 2000, pp. 109–120
DOI: 10.4171/ZAA/941

Published online: 2000-03-31

Domain Identification for Semilinear Elliptic Equations in the Plane: the Zero Flux Case

Dang Duc Trong[1] and Dang Dinh Ang[2]

(1) National University, Hochiminh City, Vietnam
(2) National University, Hochiminh City, Vietnam

We consider the problem of identifying the domain $\Omega \subset \mathbb R^n$ of a semilinear elliptic equation subject to given Cauchy data on part of the known outer boundary $\Gamma$ and to the zero flux condition on the unknown inner boundary $\gamma$, where it is assumed that $\Gamma$ is a piecewise $C^1$ curve and that $\gamma$ is the boundary of a finite disjoint union of simply connected domains, each bounded by a piecewise $C^1$ Jordan curve. It is shown that, under appropriate smoothness conditions, the domain $\Omega$ is uniquely determined. The problem of existence of solution for given data is not considered since it is usually of lesser importance in view of measurement errors giving data for which no solution exists. Keywords: Domain identification, semilinear elliptic

Keywords: Domain identification, semilinear elliptic equations, finitely many holes, zero flux

Trong Dang Duc, Ang Dang Dinh: Domain Identification for Semilinear Elliptic Equations in the Plane: the Zero Flux Case. Z. Anal. Anwend. 19 (2000), 109-120. doi: 10.4171/ZAA/941